MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 2232-0007
Medical Device Problem Codes Backflow (1064); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Patient demographics requested but not provided.
 
Event or Problem Description
It was reported from the ics that when the nurse disconnected the tubing set from the patient's peripheral iv, the end of the tubing set became "stuck" in the "clave" and the patient's blood began to backup into the line.The tubing set connector and "clave" were changed.The customer later stated that there were no adverse effects caused to the patient from the event.
 
Event or Problem Description
It was reported from the (ics that when the nurse disconnected the tubing set from the patient's peripheral iv, the end of the tubing set became "stuck" in the "clave", and the patient's blood began to back-up into the line.The tubing set connector and "clave" were changed.The customer later stated that there were no adverse effects caused to the child patient from this event.
 
Additional Manufacturer Narrative
The customer¿s report that the tubing set became "stuck" in the "clave" (extension set¿s microclave) and that blood backed up into the line was confirmed.The sets were visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection observed that the model's male luer tip piece was broken off and lodged inside the female port of the extension set¿s microclave.Closer inspection under a lab microscope observed that the break sites¿ surfaces showed signs of stress marks and had jagged and uneven edges.Residual blood was also observed within the tubing of the extension set.No other anomalies or damages were observed.It was concluded that an excessive external lateral/leverage force was applied to the primary set¿s male luer when disconnecting from the extension set, thus causing it to break.Functional testing could not be performed due to the breakage of model 2232-0007¿s male luer tip lodged inside the extension set¿s microclave female luer.The breakage was caused by an external lateral force.The root cause was not identified.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9476939
Report Number9616066-2019-03573
Device Sequence Number14101536
Product Code FPA
UDI-Device Identifier10885403463969
UDI-Public10885403463969
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2232-0007
Device Catalogue Number2232-0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015, 8100, TD (B)(6) 2019; NON-BD EXTENSION SET